Jump to content
CrazyBoards.org

my doc hinted that i have add


Recommended Posts

im bp and have some depression issues, and have a hard time paying attention during long lectures without my mind drifting. my doc asked me why i thought this was and i said i was absent minded, but my doc says he doesnt buy that and says theres meds i can take to fix it that help with concentration... this was at the end of my last visit and i didnt really further question him but im wondering if its possible that i can have a minor case of add without it really affecting my grades. he said that my intelligence has probably made up for my mind wandering, but im nervous to take meds for add bc of potential interactions/side effects since im already on an atypical antipsychotic. are drugs for add known to have serious or troublesome side effects?? i am particularly weary of sexual side effects having been on effexor in the past...

Link to comment
Share on other sites

  • 3 weeks later...

Um, on those side effects, stimulants don't always crank up your libido, but they can. For me, this was a problem, at least for a while. This doesn't seem to bother most people, though. From everything I've ever heard, stimulants are unlikely to get in the way of sexual activity. There can be heart issues, but if you don't already have a problem in that department, then you'll probably be fine with that, particularly because you are young. The stimulants used for ADHD have been around for a while, so there probably aren't many lurking surprises. But you can also feel things like muscle tension. I had some annoying little twitches for a while but they went away. I used to get cold hands after taking the stuff. But after a few weeks, these side effects moderated.

There is also Strattera, which is technically not a stimulant, though it can have some of the same side effects. It hasn't been around as long as the stimulants.

I too have the problem with long lectures, but it's much easier to pay attention to them when I'm taking a stimulant. This can be almost a lifesaver in boring meetings after lunch at work. I got good grades in school, until I got to a school that was really challenging. Then it was a tough slog, and a lot of miserable time not getting around to my homework. Meds might have helped some if they'd believed in adult ADHD back then. Perhaps I could have got my degree in less than 14 years!

Is this guy a pdoc? I would think, if he seems competent, there's not too much to worry about, but I myself have no clue about stimulants in combination with antipsychotics.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...